# SDR CA970822005

- Difficulty date: June 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna U206F
- Engine: Cont IO520A
- Propeller: Mcauly D3A34C402
- System (JASC): 7314 · Engine Fuel Pump
- Part: Fuel Pump
- Part number: 6468241
- Condition: Seized
- Location: Eng Driven
- Part time: 290 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE LOST POWER IN CRUISE DUE TO ENGINE DRIVEN FUEL PUMP FAILURE. THE PILOT COULD NOT MAINTAIN ALTITUDE WITH THE AUXILIARY ELECTRIC PUMP AND LANDED IN OPEN WATER ON A LAKE. THE PUMP WAS REPLACED AT A MARINA. INSPECTION OF THE PUMP REVEALED A LARGE ACCUMULATION OF RUST AND CORROSION ON THE FUEL PUMP BLADES, WHICH SEIZED THE PUMP AND SHEARED THE DRIVE COUPLING. IT WAS DETERMINED THAT THE AIRCRAFT HAD SAT IN A HEATED HANGAR FOR 4 TO 5 MONTHS PREVIOUS TO THE INCIDENT. A THOROUGH WINTERIZATION PROGRAM OR MORE FREQUENT USAGE OF THE AIRCRAFT PERHAPS WOULD HAVE PREVENTED THE CORROSION AND SUBSEQUENT FAILURE.
